MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4017-PMA
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for investigation.The investigation is underway.
 
Event or Problem Description
It was reported that during deployment, the fred did not open around a turn in the vessel after approximately 20-30% of the fred had been deployed.The fred was then unable to be resheathed back into the microcatheter.The partially open stent was removed together with the microcatheter from the patient through the intermediate support catheter.There was no reported patient injury or additional intervention.The patient was discharged home and reported to be stable and neurologically intact.
 
Additional Manufacturer Narrative
Upon initial investigation, there was no damage found on the stent.The stent was reloaded and was able to be advanced and resheathed into the catheter.The stent fully deployed without any issues.The proximal marker band 's outer diameter and the microcatheter's inner diameter were measured and found to be in specification.Two images provided by the customer were inspected.The stent appears that it may have been covered with an excess amount of blood, indicated by the stent being covered in red spots, which may have impacted its ability to be resheathed into the microcatheter.The investigation of the returned stent found it was able to deployed and resheathed without issue during lab testing.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported complaint.The images provided by the customer shows that the alleged resheathing issue may have been the result of excessive blood, bio-contaminates, or residue, but this cannot be confirmed by the image alone.Based on the physical evaluation of the device alone, the complaint is unconfirmed.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key10192992
Report Number2032493-2020-00148
Device Sequence Number3298097
Product Code OUT
UDI-Device Identifier00842429106730
UDI-Public(01)00842429106730(11)191007(17)220930(10)19100755TM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model NumberFRED4017-PMA
Device Lot Number19100755TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1